MAUDE Adverse Event Report: BONESUPPORT AB CERAMENT BONE VOID FILLER

BONESUPPORT AB CERAMENT BONE VOID FILLER
Model Number A0210-11
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Migration (4003)
Health Effect - Clinical Codes Wound Dehiscence (1154); Infiltration into Tissue (1931); Inflammation (1932)
Date of Event 12/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Two batches were used for this patient (see below).1.Mlot0930 (a0210-11, cerament bone void filler), manufacturing date: 03/07/2022, expiration date: 25/11/2025.Manufacturer batch investigation: review of batch records for mlot0930 including quality release results has been performed.All results from release tests were within limits.The first device from the batch was sold in (b)(6) 2022, (b)(4) devices of the total batch size of (b)(4) devices have been sold.No other complaints have been received for the batch.2.Mlot1110 (a0210-11, cerament bone void filler), manufacturing date:05/08/2023, expiration date: 24/03/2026.Manufacturer batch investigation: review of batch records for mlot1110 including quality release results has been performed.All results from release tests were within limits.The first device from the batch was sold in (b)(6) 2023, (b)(4) devices of the total batch size of (b)(4) devices have been sold.No other similar complaints have been received for the batch (one complaint of technical character).
 
Event or Problem Description
Post-operatively the incision healed nicely then weeks later the incision opened and started draining liquid cerament.On second operation, all of the cerament within the cavity was liquid - not solid.Return to operating room to remove cerament and re-close the incision.Unnecessary anesthesia, cost of re-operation.Significant delay in patient's ability to return to activity.
 
Additional Manufacturer Narrative
Two batches were used for this patient (see below).1.Mlot0930 (a0210-11, cerament bone void filler), manufacturing date: 03/07/2022, expiration date: 25/11/2025.Manufacturer batch investigation: review of batch records for mlot0930 including quality release results has been performed.All results from release tests were within limits.The first device from the batch was sold in 03/29/2022, (b)(4) devices of the total batch size of (b)(4) devices have been sold.No other complaints have been received for the batch.2.Mlot1110 (a0210-11, cerament bone void filler), manufacturing date:05/08/2023, expiration date: 24/03/2026.Manufacturer batch investigation: review of batch records for mlot1110 including quality release results has been performed.All results from release tests were within limits.The first device from the batch was sold in 05/22/2023, (b)(4) devices of the total batch size of (b)(4) devices have been sold.No other similar complaints have been received for the batch (one complaint of technical character).This information was added on 19th june 2024: additional information was received from the suregon 24th april 2024, thereafter a medical investigation was performed.Conclusion of medical investigation: the information to this complaint is sufficient to draw some conclusions.A post operative paste leakage into surrounding tissue was described after the use of cerament bone void filler for treatment of abc of left humerus.Abc belongs to the cysts which are prone to producing large volume of fluid.The use of cerament bone void filler in bead form might have led to a less severe complication."white drainage" is a well-known occurrence in calcium-based bone void fillers.The incident is considered as an expected and foreseeable event which is described in the risk assessment and the instructions for use for cerament bone void filler (ifu0007-12).The product was used in a reasonable way.The patient had complications which resulted in a reoperation, and although the incident is considered as expected and foreseeable event which is described in the risk assessment and the instructions for use for cerament bone void filler.It was decided to perform some further investigations at bonesupport, therefore a safety related capa (capa-0166) was initiated.We also received information that wound healed nicely.See attachment for complete medical investigation report.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Two batches were used for this patient (see below).1.Mlot0930 (a0210-11, cerament bone void filler), manufacturing date: 03/07/2022, expiration date: 25/11/2025.Manufacturer batch investigation: review of batch records for mlot0930 including quality release results has been performed.All results from release tests were within limits.The first device from the batch was sold in 03/29/2022, 478 devices of the total batch size of (b)(4) devices have been sold.No other complaints have been received for the batch.2.Mlot1110 (a0210-11, cerament bone void filler), manufacturing date:05/08/2023, expiration date: 24/03/2026 manufacturer batch investigation: review of batch records for mlot1110 including quality release results has been performed.All results from release tests were within limits.The first device from the batch was sold in 05/22/2023, 465 devices of the total batch size of 558 devices have been sold.No other similar complaints have been received for the batch (one complaint of technical character).This information was added on 19th june 2024: additional information was received from the suregon (b)(6) 2024, thereafter a medical investigation was performed.Conclusion of medical investigation: the information to this complaint is sufficient to draw some conclusions.A post operative paste leakage into surrounding tissue was described after the use of cerament bone void filler for treatment of abc of left humerus.Abc belongs to the cysts which are prone to producing large volume of fluid.The use of cerament bone void filler in bead form might have led to a less severe complication."white drainage" is a well-known occurrence in calcium-based bone void fillers.The incident is considered as an expected and foreseeable event which is described in the risk assessment and the instructions for use for cerament bone void filler (ifu0007-12).The product was used in a reasonable way.The patient had complications which resulted in a reoperation, and although the incident is considered as expected and foreseeable event which is described in the risk assessment and the instructions for use for cerament bone void filler.It was decided to perform some further investigations at bonesupport, therefore a safety related capa (capa-0166) was initiated.We also received information that wound healed nicely.See attachment for complete medical investigation report.This information was added on the 10th of july 2024: investigations are still ongoing at bonesupport, within capa-0166 as referred above.
 
Additional Manufacturer Narrative
The root-cause investigation concluded that the product has not malfunctioned and that not following the precaution defined in the instruction for use, ifu-0007-12 seems to be the most likely cause for white-drainage and thereby re-operation in this case.There is a precaution in the ifu007 stating: "in aneurysmal bone cysts (abcs) and other bone cysts prone to producing large volumes of fluid, there is increased risk of wound drainage, soft-tissue inflammation and wound breakdown if treated by open surgery.Use cerament bone void filler in bead form rather than complete void filling for these indications." even though white drainage is a well-known side effect in calcium-based bone void fillers, the use of cerament bone void filler in bead form might have led to a less severe complication.

Brand Name
CERAMENT BONE VOID FILLER
Common Device Name
CERAMENT BONE VOID FILLER
Manufacturer (Section D)
BONESUPPORT AB
scheelevägen 19
ideon science park
lund, 223 7 0,
SW  223 70,
Manufacturer (Section G)
BONESUPPORT AB
scheelevägen 19
ideon science park
lund, sweden, 223 7 0 SW
SW   223 70 SWE
Manufacturer Contact
fareda khalil
scheelevägen 19
ideon science park
lund, swe 223 7-0
SW   223 70
MDR Report Key19189341
Report Number3005304945-2024-00001
Device Sequence Number7620726
Product Code MQV
UDI-Device Identifier07350055430066
UDI-Public07350055430066
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K201535
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/25/2025
Device Model NumberA0210-11
Device Catalogue NumberA0210-11
Device Lot NumberMLOT0930, MLOT1110
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2024
Supplement Date Received by Manufacturer03/29/2024
03/29/2024
03/29/2024
Initial Report FDA Received Date04/26/2024
Supplement Report FDA Received Date06/19/2024
07/10/2024
10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age14 YR
Patient SexMale
Patient Weight65 KG